Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Corpus Christi, TX

March 13, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 13, 2021, 2:41 AM CST. It took effect at Mar 13, 2021, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2021, 2:41 AM CST (08:41 UTC)
In effect from
Mar 13, 2021, 12:00 PM CST
Expired
Mar 14, 2021, 10:00 AM CDT
In force
21 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

361 
WHUS74 KCRP 130841
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
241 AM CST Sat Mar 13 2021

GMZ230-131800-
/O.NEW.KCRP.SC.Y.0027.210313T1800Z-210314T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
241 AM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...From noon today to 8 PM CST this evening.

* IMPACTS...Strong winds will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
4 follow-up statements
370 
WHUS74 KCRP 131751 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1151 AM CST Sat Mar 13 2021

GMZ230-140200-
/O.CON.KCRP.SC.Y.0027.210313T1800Z-210314T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
1151 AM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong winds and rough bays will result in hazardous 
  marine conditions especially for inexperienced mariners with 
  smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
157 
WHUS74 KCRP 132049 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
249 PM CST Sat Mar 13 2021

GMZ250-255-270-275-140500-
/O.EXB.KCRP.SC.Y.0027.210314T0000Z-210314T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
249 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO
10 AM CDT SUNDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 6 PM CST this evening to 10 AM CDT Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-140200-
/O.CON.KCRP.SC.Y.0027.000000T0000Z-210314T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
249 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
786 
WHUS74 KCRP 140217
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
817 PM CST Sat Mar 13 2021

GMZ230-140330-
/O.EXP.KCRP.SC.Y.0027.000000T0000Z-210314T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
817 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

GMZ250-255-270-275-141500-
/O.CON.KCRP.SC.Y.0027.000000T0000Z-210314T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
817 PM CST Sat Mar 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
043 
WHUS74 KCRP 140928
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
428 AM CDT Sun Mar 14 2021

GMZ250-255-270-275-141500-
/O.CON.KCRP.SC.Y.0027.000000T0000Z-210314T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
428 AM CDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 10:52 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 12, 10:52 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1052 PM CST Fri Mar 12 2021

.AVIATION...

MVFR CIGS have settled in, and should remain MVFR to IFR through
the night for all sites. SSE winds remain breezy near the coast
with light to moderate winds inland. SSE winds just off the
surface will be stronger, 30-40kt. CIGS improve for all sites
during the day Saturday with VFR conditions for the afternoon. A
quick return to MVFR is expected after 00Z. Gusty winds are
expected during the daytime hours once again...similar to Friday.
A cold front will be approaching Saturday night, but doesn't quite
make it into this TAF period.

&&

.PREV DISCUSSION... /Issued 302 PM CST Fri Mar 12 2021/

SHORT TERM (Tonight through Saturday Night)...

A hefty capping inversion around 7000 feet will keep stable
conditions locked in place tonight through tomorrow across the
region. Although a few shallow showers could develop late tonight
and early Saturday morning beneath this cap, the overarching theme
is for continued dry and breezy conditions with some coastal sea fog
during this time. Lows tonight were kept milder than the NBM and
closer to persistence given little change in the pattern.

Southwest flow aloft slowly amplifies throughout the day on Saturday
as upper ridging shifts farther downstream ahead of a potent upper
cyclone over the Four Corners. Not until after midnight do we see
the cap begin weakening following the departure of a thermal ridge
at 700 mb. Better mid-level cooling/height falls follow during the
pre-dawn hours along with a Pacific cold front. CAMs and various
ensembles agree nicely in a narrow band of convection developing
along the front while sweeping eastward toward the Coastal Plains by
daybreak Sunday. This swift motion and the narrow band of steadier
precip should keep QPFs on the light side. Additionally, MUCAPEs are
pretty meager, but enough to keep a slight mention of thunder. Deep
anafrontal flow should still allow for a bit of post-frontal showers
before dry slotting enters our western counties around daybreak.

LONG TERM (Sunday through Friday)...

The next cold front will move through South Texas as the associated
mid-level low travels northeast across the Central Plains. Have
maintained chance to likely POPs across much of South Texas, with
the greatest chances toward the Victoria Crossroads as the line of
showers moves through. Will maintain thunder during this period for
any elevated embedded thunderstorm activity as surface based CAPE
remains very low.

Activity should diminish from west to east through Sunday
afternoon/evening as the front continues to push offshore with drier
air filtering in behind. Gusty north-northwest winds are also
expected to develop behind the front which may lead to a brief
period where low relative humidity values and gusty winds overlap
causing elevated fire danger conditions across the Brush Country.

After a cool day in the 70s Sunday (near 80 degrees across the Rio
Grande Plains), temperatures will warm back into the mid/upper 70s
to upper 80s Monday and Tuesday as east-southeast winds return.

Models have come into better alignment with respect to the next
weather system. The models bring another mid-level low digging
through the Desert Southwest and lifting out of over Oklahoma on
Tuesday/Wednesday, sending another cold front through South Texas
on Wednesday. Will maintain slight to low-end chance POPs with
this frontal passage. Behind this system, cooler and drier
conditions should end the work week with highs ranging in the 70s.

MARINE...

Moderate to occasionally strong onshore flow continues tonight and
Saturday with the potential for patchy sea fog overnight, mainly
over the coastal waters and bays. Small Craft Advisory conditions
are likely over the waters Saturday night as onshore flow becomes
strong ahead of a cold front arriving on Sunday. Onshore flow will
weaken to moderate levels Sunday morning as a cold front moves
into south Texas. Scattered showers and a few thunderstorms will
develop Sunday as the cold front moves into the coastal waters. A
weak to moderate offshore flow will occur Sunday night behind the
cold front with isolated showers lingering over the Gulf waters
into Monday. A weak onshore flow is expected Monday and Tuesday.
Another cold front is expected to move through the region on
Wednesday with a slight chance for rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  81  61  75  53  /  10  10  40  50  10
Victoria          66  81  59  71  49  /  10  10  60  70  10
Laredo            70  90  60  81  53  /   0  10  20  20   0
Alice             68  85  60  76  50  /  10  10  50  60  10
Rockport          67  77  62  72  55  /  10  10  50  60  10
Cotulla           70  88  59  79  49  /  10  10  60  20   0
Kingsville        68  84  61  76  51  /  10  10  40  50  10
Navy Corpus       68  77  63  71  57  /  10  10  40  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 AM CST Saturday For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, Mar 12, 3:24 PM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
324 PM CST Fri Mar 12 2021

TXZ229>234-239>247-342>347-442-443-447-132130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
324 PM CST Fri Mar 12 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

There is a High Risk of rip currents through late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms are possible Saturday night and Sunday
morning. Severe thunderstorms are not expected at this time.

An elevated fire danger threat is possible Sunday over the Brush
Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-132130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
324 PM CST Fri Mar 12 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Patchy fog is possible over the nearshore waters tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are likely Saturday night.

Patchy fog is possible over the nearshore waters Saturday night.

There is a slight chance of thunderstorms over the coastal waters
Sunday. Severe thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.